MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PONSKY NBR 20 FR REPLACEMENT BUMPER; REPLACEMENT G-TUBES

BARD ACCESS SYSTEMS PONSKY NBR 20 FR REPLACEMENT BUMPER; REPLACEMENT G-TUBES
Model Number 000702
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the cap of the side port would not close and that a little fraction of the solution injected into the stomach would reflux through the side port.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged dual port feeding adaptor was confirmed, but the exact cause is unknown at this time.One ponsky replacement gastrostomy tube was returned for investigation.Residue was observed on the returned product, which confirms that the product was used.A longitudinal tear was observed in the small port adjacent to the strap, which affected the retention properties between the plug and port.A microscopic examination revealed what appeared to be adhesive that may have been used to repair the tear.The surface of the tear was granular.It is unknown how the material was torn, but may have occurred during use.While the tear was most likely the cause of the reported event, it was observed that the average outside diameter (od) of the small plug was below specification.It is unknown if this was a contributing factor in the reported event; nevertheless, the complaint sample was forwarded to the manufacturing facility to address the plug that was out of specification.09/19/2017: the sample was removed from the polybag and physically evaluated.During visual inspection without magnification, a partial tear in the small port adjacent to the strap was observed.In the torn area remnants of a foreign matter, appearing to be some type of adhesive was observed, may have been used to repair the tear.Per measurements taken, all dimensions of the complaint sample were within specification, except the small plug od.The small plug was below specification; it is unknown if this could have contributed to the reported complaint.A supplier quality alert (sqa # 43-17-073) was issued to the two (2) port adapter supplier (alps silicone manufacturing llc).A functional test was performed to confirm interference fit on both ports of the adapter.An interference fit was confirmed for both ports.Both ports were closed and they remained closed, therefore the complaint for ¿cap of the side port would not close¿ could not be confirmed.The observed tear in the small sport of the two (2) port adapter is likely the cause of the reported event.It was observed that the outside diameter (od) of the small plug was below specification, but it is unknown if this was a contributing factor in the reported event.The complaint could not be confirmed for the reported complaint that the cap of the side port would not close, however it is confirmed for leakage in the torn area.The complaint could not be confirmed as manufacturing related.The root cause of the complaint is determined as unknown.E.Ramos 09/19/17.Lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
PONSKY NBR 20 FR REPLACEMENT BUMPER
Common Device Name
REPLACEMENT G-TUBES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6765688
Report Number3006260740-2017-01215
Device Sequence Number1412043
Product Code KNT
UDI-Device Identifier00801741036293
UDI-Public(01)00801741036293
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
PRM 61090
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000702
Device Catalogue Number000702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer08/02/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1